Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 71, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 18, 2008, 1:38 PM EST for Sumter County, Florida. It took effect at Nov 19, 2008, 5:19 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2008, 1:38 PM EST (18:38 UTC)
- In effect from
- Nov 19, 2008, 5:19 AM EST
- Expired
- Nov 19, 2008, 5:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 181838 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 138 PM EST TUE NOV 18 2008 ...A RED FLAG WARNING IS IN EFFECT UNTIL 5 PM TODAY FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT AND WINDS OF 15 MPH OR GREATER IN ALL BUT PINELLAS COUNTY... ...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR LEVY... CITRUS...HERNANDO AND SUMTER COUNTIES... ...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR PASCO... PINELLAS...HILLSBOROUGH...POLK...MANATEE...SARASOTA...HARDEE... DESOTO...HIGHLANDS...CHARLOTTE AND LEE COUNTIES... .HIGH PRESSURE WILL KEEP DRY AIR LOCKED INTO THE REGION THROUGH AT LEAST THURSDAY. FLZ039-042-043-048-191130- /O.UPG.KTBW.FW.A.0059.081119T1600Z-081119T2200Z/ /O.NEW.KTBW.FW.W.0071.081119T1600Z-081119T2200Z/ /O.CON.KTBW.FW.W.0070.000000T0000Z-081118T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO- 138 PM EST TUE NOV 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM EST WEDNESDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE FOR THE NEXT FEW DAYS WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS TODAY...WEDNESDAY...AND PERHAPS THURSDAY. FOR THE REST OF TODAY...WINDS WILL BE 15 MPH OR HIGHER AT TIMES ALONG WITH HUMIDITY BELOW 35 PERCENT FOR 5 TO 7 HOURS. THE MINIMUM HUMIDITY IS EXPECTED TO BE BETWEEN 20 AND 25 PERCENT THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ049-051-052-055>057-060>062-065-191130- /O.CON.KTBW.FW.W.0070.000000T0000Z-081118T2200Z/ /O.CON.KTBW.FW.A.0059.081119T1600Z-081119T2200Z/ PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE-LEE- 138 PM EST TUE NOV 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE FOR THE NEXT FEW DAYS WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS TODAY...WEDNESDAY...AND PERHAPS THURSDAY. FOR TODAY...WINDS WILL BE 15 MPH OR HIGHER AT TIMES ALONG WITH HUMIDITY BELOW 35 PERCENT FOR 5 TO 7 HOURS. THE MINIMUM HUMIDITY IS EXPECTED TO BE BETWEEN 25 AND 30 PERCENT...MAINLY AWAY FROM THE COAST. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-191130- /O.CON.KTBW.FW.A.0059.081119T1600Z-081119T2200Z/ PINELLAS- 138 PM EST TUE NOV 18 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE FOR THE NEXT FEW DAYS AND RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
3 follow-up statements
000 WWUS82 KTBW 182303 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 603 PM EST TUE NOV 18 2008 ...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR LEVY... CITRUS... HERNANDO AND SUMTER COUNTIES... ...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR PASCO... PINELLAS... HILLSBOROUGH...POLK...MANATEE...SARASOTA...HARDEE... DESOTO... HIGHLANDS...CHARLOTTE AND LEE COUNTIES... .HIGH PRESSURE WILL KEEP DRY AIR LOCKED INTO THE REGION THROUGH AT LEAST THURSDAY. FLZ039-042-043-048-191200- /O.CON.KTBW.FW.W.0071.081119T1600Z-081119T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO- 603 PM EST TUE NOV 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM EST WEDNESDAY... A VERY DRY AIR MASS WILL CONTINUE FOR THE NEXT FEW DAYS WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS ON WEDNESDAY...AND PERHAPS THURSDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ049>052-055>057-060>062-065-191200- /O.CON.KTBW.FW.A.0059.081119T1600Z-081119T2200Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 603 PM EST TUE NOV 18 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A VERY DRY AIR MASS WILL CONTINUE FOR THE NEXT FEW DAYS WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS ON WEDNESDAY...AND PERHAPS THURSDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 191019 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 519 AM EST WED NOV 19 2008 ...RED FLAG WARNING UNTIL 5 PM EST TODAY IN LEVY...CITRUS...HERNANDO... PASCO...AND SUMTER COUNTIES FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...A FIRE WEATHER WATCH WILL BE IN EFFECT THURSDAY AFTERNOON FOR SUMTER... POLK...HARDEE...HIGHLANDS...AND DESOTO COUNTIES FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .HIGH PRESSURE WILL SETTLE IN OVER THE REGION TODAY AND MAINTAIN A VERY DRY AND COLD AIRMASS INTO THURSDAY. FLZ052-056-057-061-192200- /O.CAN.KTBW.FW.A.0059.081119T1600Z-081119T2200Z/ /O.NEW.KTBW.FW.A.0060.081120T1700Z-081120T2200Z/ POLK-HARDEE-HIGHLANDS-DE SOTO- 519 AM EST WED NOV 19 2008 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELLED. A VERY DRY AIR MASS WILL CONTINUE TODAY INTO THURSDAY WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT. SLIGHTLY COOLER TEMPERATURES THIS AFTERNOON WILL LIMIT DURATIONS TO 1 TO 3 HOURS. THEN ON THURSDAY WARMER AFTERNOON TEMPERATURES WILL MAKE LONGER DURATIONS POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-051-055-060-062-065-191130- /O.CAN.KTBW.FW.A.0059.081119T1600Z-081119T2200Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 519 AM EST WED NOV 19 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FIRE WEATHER WATCH. A VERY DRY AIR MASS WILL CONTINUE TODAY WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT. HOWEVER..DURATIONS ARE EXPECTED TO BE LIMITED TO 1 TO 3 HOURS BY COOLER TEMPERATURES THIS AFTERNOON. $$ FLZ049-192200- /O.UPG.KTBW.FW.A.0059.081119T1600Z-081119T2200Z/ /O.EXA.KTBW.FW.W.0071.081119T1600Z-081119T2200Z/ PASCO- 519 AM EST WED NOV 19 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY DRY AIR MASS WILL CONTINUE TODAY WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ043-192200- /O.NEW.KTBW.FW.A.0060.081120T1700Z-081120T2200Z/ /O.CON.KTBW.FW.W.0071.081119T1600Z-081119T2200Z/ SUMTER- 519 AM EST WED NOV 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON AND ALSO THURSDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ039-042-048-192200- /O.CON.KTBW.FW.W.0071.081119T1600Z-081119T2200Z/ LEVY-CITRUS-HERNANDO- 519 AM EST WED NOV 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... A VERY DRY AIR MASS WILL CONTINUE WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 192210 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 510 PM EST WED NOV 19 2008 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR SUMTER... POLK...HARDEE...HIGHLANDS...AND DESOTO COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .COLD AND DRY HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THURSDAY. FLZ043-201230- /O.EXP.KTBW.FW.W.0071.000000T0000Z-081119T2200Z/ /O.CON.KTBW.FW.A.0060.081120T1700Z-081120T2200Z/ SUMTER- 510 PM EST WED NOV 19 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE ACROSS THE AREA WITH RELATIVE HUMIDITIES LIKELY FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THURSDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ039-042-048-049-192315- /O.EXP.KTBW.FW.W.0071.000000T0000Z-081119T2200Z/ LEVY-CITRUS-HERNANDO-PASCO- 510 PM EST WED NOV 19 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR WEDNESDAY. A DRY AIR MASS WILL CONTINUE ACROSS THE AREA THURSDAY AFTERNOON. WINDS WILL BECOME NORTHWESTERLY THURSDAY AFTERNOON ALLOWING SOME MOISTURE TO RETURN ESPECIALLY ALONG THE COAST. 1 TO 3 HOURS OF HUMIDITIES BELOW 35 PERCENT WILL STILL BE POSSIBLE MAINLY INLAND...BUT THE NORTHWESTERLY WINDS SHOULD KEEP DURATIONS LESS THAN 4 HOURS. $$ FLZ052-056-057-061-201230- /O.CON.KTBW.FW.A.0060.081120T1700Z-081120T2200Z/ POLK-HARDEE-HIGHLANDS-DE SOTO- 510 PM EST WED NOV 19 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE ACROSS THE AREA WITH RELATIVE HUMIDITIES LIKELY FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THURSDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 18, 12:48 PM EST, 50 minutes earlier.
Area forecast discussion, Nov 18, 12:48 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1248 PM EST TUE NOV 18 2008
...NEAR RECORD COLD EXPECTED TONIGHT AND WEDNESDAY NIGHT...
.SYNOPSIS...LARGE UPPER TROUGH DOMINATES THE EASTERN HALF OF THE
U.S.. COLD CANADIAN HIGH PRESSURE IS BUILDING INTO THE NORTHERN
HALF OF THE STATE AS A DRY COLD FRONT PUSHES THROUGH THIS AFTERNOON.
NOTE: A PUBLIC INFORMATION STATEMENT WAS ISSUED YESTERDAY
AFTERNOON BY THIS OFFICE ON RECORD LOWS FOR WEDNESDAY AND THURSDAY
MORNINGS.
&&
.SHORT TERM (TONIGHT-THURSDAY)...GUIDANCE HAS COME UP A BIT FOR
LOWS TONIGHT...AND GIVEN THAT WINDS ARE EXPECTED TO STAY UP
OVERNIGHT THESE NEW NUMBERS APPEAR REASONABLE. THE COMBINATION
SHOULD STILL MEAN EASY VERIFICATION OF OUR WIND CHILL ADVISORY FOR
ALL COUNTIES. AS FOR THE FREEZE...IT WILL BE DIFFICULT TO REACH
HARD FREEZE LEVELS TONIGHT IN LEVY AND SUSTAINED 3 HOURS FREEZE IN
PASCO. HOWEVER GIVEN THAT THIS IS THE FIRST MODEL RUN WITH THESE
HIGHER NUMBERS WOULD PREFER TO LEAVE THE WARNINGS AS THEY ARE AND
SEE HOW THE NIGHT PANS OUT.
THE CANADIAN HIGH WILL MOVE QUICKLY INTO THE NORTHERN GULF
WEDNESDAY AND THEN SETTLE OVER US THURSDAY MORNING. THE CALM WINDS
SHOULD ALLOW FOR TEMPERATURES TO DROP QUICKLY AT SUNSET WEDNESDAY.
READINGS MAY BE COOLER AT SOME SPOTS THAN THEY ARE TONIGHT. THE
CALM WINDS AND HIGHER DEWPOINTS WILL MEAN BETTER CHANCES FOR
FROST. HAVE PUT IN PATCHY FROST ALL THE WAY INTO INTERIOR
SOUTHWEST FLORIDA AND KEPT THE AREAS OF FROST WORDING FOR THE
NATURE COAST. CURRENT FREEZE WATCH AREA STILL LOOKS GOOD AND WILL
LEAVE THAT UP AS IS.
THE AIR MASS SHOULD MODIFY AS THE HIGH GETS WARMED BY THE GULF
WATERS. EXPECT HIGHS THURSDAY TO BE ROUGHLY 10 DEGREES WARMER THAN
WEDNESDAY.
.LONG TERM (THURSDAY NIGHT-TUESDAY)...MODELS ARE IN GOOD AGREEMENT
THROUGH THE WEEKEND KEEPING A LARGE AREA OF HIGH PRESSURE TO THE
NORTH OF THE STATE RESULTING IN SLOWLY MODERATING TEMPERATURES.
THE ECMWF PARTS WAYS WITH THE GFS AND DGEX BY MONDAY AS IT BRINGS
AN AREA OF LOW PRESSURE THROUGH THE GREAT LAKES WITH A COLD FRONT
EXTENDING SOUTHWESTWARD TOWARD THE NORTHERN GULF COAST. THE GFS
AND DGEX SHOW A WEAKER FRONTAL BOUNDARY WITH LITTLE IN THE WAY OF
MOISTURE DRIFTING SOUTHWARD OVER THE STATE...BUT WITH NO REAL
CHANGE IN SENSIBLE WEATHER. SHOULD THE ECMWF VERIFY...TUESDAY
WOULD SEE MORE CLOUDS AND HIGHER RAIN CHANCES AS THE FRONTAL
BOUNDARY MOVES ACROSS OUR REGION. THIS WOULD ALSO SET THE STAGE
FOR ANOTHER BOUT OF COOL WEATHER FOR THE MIDDLE OF NEXT WEEK. FOR
NOW...WILL SIDE WITH THE GFS BECAUSE OF ITS SUPPORT FROM THE
DGEX...BUT IT IS IMPORTANT TO NOTE THAT THE ECMWF RESEMBLES THE
BASIC PATTERN WE HAVE BEEN IN FOR THE LAST COUPLE OF WEEKS.
WE ARE STILL LOOKING FOR AN EXTENDED DRY PERIOD...WITH NO REAL
RAIN CHANCES IN SIGHT BASED ON A GFS DRIVEN FORECAST. TEMPERATURES
WILL START OFF COOL...BUT MODERATE OVER TIME REACHING BACK INTO
THE LOWER TO MIDDLE 70S BY THE WEEKEND...AND PERHAPS EVEN SOME
UPPER 70S SOUTH EARLY NEXT WEEK. OVERNIGHT LOWS WILL STILL BE ON
THE COOL SIDE WITH RESPECT TO AVERAGE FOR THIS TIME OF YEAR AS
MAINLY CLEAR SKIES AND LIGHT WINDS ALLOW FOR RADIATIONAL
COOLING...BUT WE SHOULD NOT SEE ANY FREEZING TEMPERATURES THROUGH
THE PERIOD.
&&
.MARINE...WINDS AND SEAS ARE PICKING UP AS A FRONT MOVES THROUGH
THE WATERS THIS AFTERNOON. EXPECT SOLID SMALL CRAFT ADVISORY
CONDITIONS OVER ALL OF THE GULF WATERS BY THIS EVENING AND
CONTINUING INTO THE MORNING HOURS. WINDS SHOULD STAY IN THE
EXERCISE CAUTION RANGE OVER THE BAY...THOUGH SPEEDS MAY BE HIGHER
AROUND THE MOUTH OF THE BAY. WILL HAVE TO MONITOR FOR NEED TO BUMP
UP THEIR HEADLINE TO AN ADVISORY. WINDS WILL COME DOWN QUICKLY
DURING THE DAY WEDNESDAY AS THE HIGH MOVES INTO THE GULF.
&&
.FIRE WEATHER...CURRENT WARNING LOOKS ON TRACK AS DEWPOINTS BEHIND
THE FRONT ARE VERY DRY...AND THIS AIR MASS WILL BUILD QUICKLY INTO
THE REST OF THE REGION THIS AFTERNOON. SOME MODIFICATION WILL
OCCUR WEDNESDAY AFTERNOON AS WINDS VEER AROUND TO THE NORTHEAST.
LATEST MODEL GUIDANCE INDICATES THAT RH VALUES MAY BE A LITTLE
HIGHER THAN PREVIOUSLY FORECAST OVER THE CENTRAL AND SOUTHWEST
FLORIDA INTERIOR. HAVE ENOUGH CONFIDENCE IN RED FLAG CONDITIONS
OCCURRING OVER THE NATURE COAST AND WILL GO AHEAD AND UPGRADE THAT
REGION TO A RED FLAG WARNING AND LEAVE THE REST OF THE WATCH IN
PLACE.
FOR THURSDAY...TEMPERATURE WILL WARM UP QUICKLY WITH DEWPOINTS
TAKING LONGER TO RISE. THE CHANGE IN HIGH TEMPERATURES WILL MEAN A
BETTER CHANCE FOR LOW RH VALUES...ESPECIALLY AWAY FROM THE COAST.
IT LOOKS LIKE ANOTHER FIRE WEATHER WATCH IS POSSIBLE
THURSDAY...BUT WILL HOLD OFF ON AN EXTRA HEADLINE FOR NOW.
&&
.AVIATION...MAINLY CLEAR SKIES NEXT 24 HOURS WITH SOME GUSTY
NORTHERLY WINDS POSSIBLE THROUGH THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 38 62 40 69 / 0 0 0 0
FMY 42 67 43 74 / 0 0 0 0
GIF 39 60 41 71 / 0 0 0 0
SRQ 42 63 42 69 / 0 0 0 0
BKV 30 59 27 70 / 0 0 0 0
SPG 46 59 48 70 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR LEVY.
RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM 11 AM TO 5 PM EST WEDNESDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR CITRUS-HERNANDO-LEVY-SUMTER.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-
HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-POLK-SARASOTA.
FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
HERNANDO-PASCO-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR BONITA BEACH
TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 4 PM EST THIS AFTERNOON FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20
NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
WEDNESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 NM.
SMALL CRAFT EXERCISE CAUTION FROM 4 PM EST THIS AFTERNOON
THROUGH WEDNESDAY MORNING FOR TAMPA BAY WATERS.
&&
SHORT TERM/MARINE....55/SHARP
LONG TERM/AVIATION...63/JILLSONHazardous weather outlook, Nov 18, 4:52 AM EST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 452 AM EST TUE NOV 18 2008 FLZ039-042-043-048>052-055>057-060>062-065-182200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 452 AM EST TUE NOV 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HARD FREEZE AND FREEZE WARNINGS IN EFFECT OVER THE NATURE COAST SOUTHWARD TO PASCO COUNTY TONIGHT... ...WIND CHILL ADVISORY FOR ALL AREAS FROM LATE TONIGHT INTO WEDNESDAY MORNING... ...EXCESSIVE COLD IMPACT... A REINFORCING COLD CANADIAN HIGH PRESSURE AIRMASS WILL FILTER INTO THE REGION TODAY ON BREEZY NORTHERLY WINDS. TEMPERATURES ARE EXPECTED TO RAPIDLY FALL OVERNIGHT AND ARE EXPECTED TO DROP BELOW FREEZING OVER THE NATURE COAST FOR 4 TO 6 HOURS. ALSO EXPECT DRAINAGE FLOW TO ALLOW POCKETS OF SHORT DURATION NEAR FREEZING TEMPERATURES INTO INTERIOR NORMALLY COLDER LOCATIONS OF CENTRAL AND SOUTHWEST FLORIDA. IN ADDITION...WINDS OF AROUND 5 TO 10 MPH WILL MAKE FOR WIND CHILL READINGS FROM AROUND 20 TO THE UPPER 20S AREAWIDE. OVER THE NATURE COAST...DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS TONIGHT...AND SMALL PETS LEFT OUTDOORS ARE ALSO AT RISK. ELSEWHERE...RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING. RESIDENTS VENTURING OUT TONIGHT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. ...WIND AND SEA IMPACT... AS HIGH PRESSURE BUILDS OVER THE EASTERN GULF WATERS NORTHERLY WINDS WILL RAPIDLY INCREASE AND BECOME GUSTY TODAY AND TONIGHT WHILE ELEVATED SEAS BUILD OFFSHORE TODAY THROUGH WEDNESDAY MORNING. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS OR REMAIN IN PORT UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... DRY AIR REMAIN OVER THE AREA AND HIGH PRESSURE BUILDING INTO THE REGION WILL BRING EVEN DRIER CONDITIONS ON BREEZY NORTHERLY WINDS TODAY FOR INCREASED FIRE WEATHER DANGER. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND WINDS AROUND 15 MPH ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...EXCESSIVE COLD IMPACT... THE COLD AIRMASS WILL REMAIN OVER THE AREA WEDNESDAY INTO THURSDAY WITH OVERNIGHT FREEZING CONDITIONS AGAIN POSSIBLE OVER THE NATURE COAST. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL REMAIN ELEVATED WEDNESDAY MORNING THEN SUBSIDE IN THE AFTERNOON. ANOTHER HIGH PRESSURE AREA BUILDING INTO THE REGION WILL AGAIN GENERATE BREEZY WINDS AND SEAS OVER THE EASTERN GULF FRIDAY AND SATURDAY. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK LEADING TO AN INCREASED FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH THE POTENTIAL FOR FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. MORE FIRE WEATHER WATCHES AND RED FLAG WARNINGS WILL BE POSSIBLE DURING THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:33 AM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 29 hr |
| Nov 18, 3:44 AM EST | Freeze Watch | TBW | Sumter | 34 hr |
| Nov 18, 3:44 AM EST | Freeze Warning | TBW | Sumter | 28 hr |
| Nov 18, 3:44 AM EST | Hard Freeze Warning | TBW | 28 hr | |
| Nov 18, 3:51 AM EST | Small Craft Advisory | TBW | 30 hr | |
| Nov 18, 5:22 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 24 hr |
| Nov 18, 5:22 AM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 12 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.